Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 202, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 25, 2007, 6:47 PM CDT for Phelps County, Missouri. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 25, 2007, 6:47 PM CDT (23:47 UTC)
- Expired
- Sep 25, 2007, 7:17 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Phelps County, MO
The radar
The St Louis radar (KLSX), 122 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 25, 6:54 PM CDT | TSTM WND GST 60 | 1 W Rolla, MO | 60 MPH WINDS AND HEAVY RAIN ON INTERSTATE 44 AT MILE MARKER 184. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 252347
SVRSGF
MOC161-260045-
/O.NEW.KSGF.SV.W.0202.070925T2347Z-070926T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
647 PM CDT TUE SEP 25 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 745 PM CDT.
* AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR DOOLITTLE...OR NEAR ROLLA...MOVING
NORTHEAST AT 20 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROLLA BY 655 PM CDT.
ST. JAMES BY 720 PM CDT.
THE TOWN OF NORTHWYE IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3782 9190 3794 9194 3806 9183 3805 9165
3816 9164 3815 9154 3782 9154
TIME...MOT...LOC 2347Z 241DEG 20KT 3792 9182
$$
CRAMER2 follow-up statements
000
WWUS53 KSGF 260000
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT TUE SEP 25 2007
MOC161-260045-
/O.CON.KSGF.SV.W.0202.000000T0000Z-070926T0045Z/
PHELPS MO-
700 PM CDT TUE SEP 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR PHELPS COUNTY...
AT 657 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM NEAR ROLLA...MOVING EAST AT 30 MPH. THIS STORM IS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ST. JAMES BY 710 PM CDT.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3782 9178 3799 9179 3805 9164 3816 9164
3815 9154 3782 9154
TIME...MOT...LOC 0000Z 249DEG 27KT 3795 9170
$$
CRAMER000
WWUS53 KSGF 260017
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
718 PM CDT TUE SEP 25 2007
MOC161-260028-
/O.CAN.KSGF.SV.W.0202.000000T0000Z-070926T0045Z/
PHELPS MO-
718 PM CDT TUE SEP 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR PHELPS COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3782 9178 3799 9179 3805 9164 3816 9164
3815 9154 3782 9154
TIME...MOT...LOC 0018Z 249DEG 27KT 3800 9154
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 6:47 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 25, 6:47 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 647 PM CDT TUE SEP 25 2007 .DISCUSSION... THE ANTICIPATED COLD FRONT IS PROGRESSING EASTWARD THROUGH SOUTHEAST KANSAS AND THE OZARKS. A BROKEN LINE OF SHOWERS AND STORMS EXTENDS ALONG THIS FRONT FROM WESTERN ILLINOIS TO EASTERN OKLAHOMA. IN OUR FORECAST AREA...SHOWERS AND STORMS HAVE BEEN SCATTERED NEAR THE FRONT BUT DO EXPECT SHOWERS AND STORMS WILL BECOME MORE LINEAR DURING THE EVENING HOURS. IN SOUTHEAST MISSOURI...ADDITIONAL SHOWERS AND STORMS HAVE DEVELOPED WITH THE AFTERNOON INSTABILITY WHERE THE DEEPER GULF MOISTURE CONTINUES TO STREAM NORTHWARD. WITH THIS SAID...RAIN CHANCES WILL BE LIKELY TONIGHT FOR THE FORECAST AREA WITH THE POSSIBILITY OF A FEW AREAS OF LOCALLY HEAVY RAINFALL. IT SHOULD BE NOTED THAT RADAR ESTIMATED PRECIPITATION PRODUCTS HAVE BEEN OVER ESTIMATING RAINFALL AMOUNTS WHEN COMPARED TO RAIN GAUGES. BOTH THE GFS AND THE NAM ARE IN AGREEMENT WITH A SLOW FRONTAL PASSAGE THROUGH THE FORECAST AREA. WEDNESDAY MORNING THE FRONT IS EXPECTED TO BE NEAR A FORT LEONARD WOOD TO BRANSON LINE. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND SOUTHEAST OF THIS FRONT WEDNESDAY. THE FRONT IS EXPECTED TO CLEAR THE FORECAST AREA BY WEDNESDAY NIGHT AND THE RAIN CHANCES WILL END. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA WEDNESDAY NIGHT...BRINGING DRIER AND COOLER AIR. THIS SURFACE HIGH PRESSURE MOVES EASTWARD ON FRIDAY WITH SOUTHERLY WINDS RETURNING. WARMER TEMPERATURES ARE EXPECTED ON SATURDAY WITH SOUTHERLY WINDS INCREASING AS LEE SIDE TROUGHING DEVELOPS IN THE PLAINS. WITH THE NEXT SYSTEM...BOTH THE GFS AND NAM ARE SIMILAR WITH A NORTHERLY TRACK OF THE 500 MB LOW THROUGH THE NORTHERN PLAINS. THE ECMWF IS STRONGER WITH THE 500 MB LOW WITH A SOUTHERLY TRACK ALONG NORTHERN KANSAS. IF THE ECMWF VERIFIES...THEN WE COULD BE DEALING WITH SEVERE WEATHER LATE IN THE WEEKEND AND EARLY NEXT WEEK. FOR THIS FORECAST PACKAGE...HAVE FOLLOWED THE TAMER GFS AND NAM SOLUTIONS. BOTH THE GFS AND THE NAM BRING A COLD FRONT ASSOCIATED WITH THIS SYSTEM INTO THE FORECAST AREA ON SUNDAY PROVIDING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. ANGLE && .AVIATION... FOR THE 00Z TAF PACKAGE...COMPLEX FORECAST FOR THE NEXT 12 TO 18 HOURS. THE COLD FRONT IS JUST NOW ENTERING WESTERN MISSOURI. ALL ALONG THIS FRONT HAVE BEEN CIGS VARYING FROM IFR TO LOW END MVFR. LOW LEVEL MOISTURE PROGS FROM THE VARIOUS SHORT TERM MODELS INSIST THAT THIS AREA OF LOWER CIGS WILL WORK ITS WAY SLOWLY SE WITH TIME. AT JLN...IFR CIGS SHOULD BE FAIRLY STEADY FOR THE NEXT SEVERAL HOURS...ALTHOUGH UPSTREAM OBS INDICATE A BUMP UP TO LOW END MVFR IS POSSIBLE. VIS WILL BE PREDOMINATELY MVFR. AT SGF... LOW END MVFR CIGS HAVE ALREADY MOVED INTO THE AREA AND THIS WILL LIKELY GO LOWER TO IFR BY MID EVENING. LOOKS LIKE SEVERAL HOURS OF IFR CIGS AND MVFR CIGS ARE ON TAP OVERNIGHT. THE GENERAL CONSENSUS IS FOR GRADUALLY CLEARING AND LIFTING OF CIGS WEDNESDAY MORNING. GAGAN GAGAN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO SGF
Hazardous weather outlook, Sep 25, 12:26 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1226 PM CDT TUE SEP 25 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261730- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1226 PM CDT TUE SEP 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND SMALL HAIL. AREAS AFFECTED AND TIMING: ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT INTERACTING WITH A MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL CONTAIN HEAVY RAINFALL AND FREQUENT LIGHTNING. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD PRODUCE HAIL SMALLER THAN THE SIZE OF NICKELS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE THROUGH WEDNESDAY AS THE COLD FRONT EXITS THE AREA. ANOTHER COLD FRONT WILL MOVE INTO THE REGION SUNDAY...BRINGING A CHANCE FOR THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE/TERRY
In the hours before
Local storm report, Sep 25, 3:52 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM FLASH FLOOD 3 NE WEST PLAINS 36.76N 91.81W
09/25/2007 HOWELL MO LAW ENFORCEMENT
CAR WASHED OFF OF ROAD 3 MILE NORTHEAST OF WEST PLAINS
ALONG COUNTY ROAD 32-210 NEAR THE INTERSECTION OF EE
HIGHWAY. A WATER RESCUE IS IN PROGRESS.
&&
LINDENBERGLocal storm report, Sep 25, 5:03 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 3 SW CHARITY 37.48N 93.05W
09/25/2007 DALLAS MO LAW ENFORCEMENT
2 TO 3 FOOT DIAMETER TREE BLOWN DOWN ALONG HIGHWAY 38
JUST NORTH OF THE DALLAS-WEBSTER COUNTY LINE.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:29 PM CDT | Flash Flood Warning | SGF | Howell | 6 hr |
| Sep 25, 5:21 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.